Kentucky, 2010

Heat in Kentucky, July 29 to 31, 2010

July 29 to 31, 2010 · NWS PAH · 14 events in 14 counties and zones

A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees west of the Kentucky Lake region on the 29th, and west of a Henderson to Hopkinsville line on the 31st.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A large upper level high covering the Lower Mississippi Valley and southern Plains was responsible for a dome of hot air. Heat indices reached 105 to 109 degrees west of the Kentucky Lake region on the 29th, and west of a Henderson to Hopkinsville line on the 31st. Heat indices on the 30th peaked around 100 degrees over the far west.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 29, 12:17 AM CST, 10 hours 43 minutes earlier.

Area forecast discussion, Jul 29, 12:17 AM CST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
117 AM CDT THU JUL 29 2010

.DISCUSSION...
FRONT TO OUR NORTH WILL DROP INTO FA AND OFFER CHC POPS TODAY.
DRIER AIR WILL WORK DOWN THE COLUMN AND SHUT POPS OFF FROM NE TO
SW TONIGHT. THIS HAS BEEN ADVERTISED FOR SEVERAL DAYS NOW AND
LATEST NAM IS CONSISTENT WITH SIMILAR PAST RUNS. ONLY MINOR
TWEEKING TO INHERITED FORECAST NEEDED AS A RESULT.

DRY FORECAST STILL LOOKS TO HOLD LATE THU NIGHT-FRI-FRI NIGHT.
RETURN POP ON NEW LOW PRESSURE/COLD FRONT ENTERING FORECAST PIC
THIS WEEKEND. THIS FRONT SHOULD MAKE ITS PASSAGE SAT SO POPS
RETURN FOR ITS PASSAGE...THEN DRIER AIR AGAIN WORKS OVER FA
SUNDAY. NO CHANGED BEYOND DAY 4.

ANOTHER DAY OF HIGH HEAT/HUMIDITY TODAY AHEAD OF APPROACHING
FRONT. HEAT INDEX APPROACHES BUT DOES NOT EXCEED ADVISORY CRITERIA
SO UNLESS COLLAB EFFORTS PROVE OTHERWISE WILL JUST HIGHLIGHT ITS
MENTION ON HWO 1 MORE DAY.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE VAST MAJORITY OF THE TAF PERIOD.
CANNOT RULE OUT AN ISOLATED STORM COMPLETELY DURING THE DAY THU...
BUT THE PROBABILITY OF RAINFALL OR LIGHTNING WILL BE TOO LOW TO
MENTION EXPLICITLY IN ANY SPECIFIC TAF SITE. WILL AT LEAST INCLUDE
SOME CB OVER KPAH/KCGI ON THU AS SFC FRONT WILL NUDGE SOUTH INTO
THAT AREA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 29, 2:46 AM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 AM CDT THU JUL 29 2010

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 AM CDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. HEAVY RAIN AND LIGHTNING
WILL BE THE PRIMARY THREATS.

THE HEAT INDEX WILL RANGE FROM 100 TO 105 THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST ALMOST DAILY. HOWEVER
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 heat. Local standard time, as filed.

Heat, Ballard

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Ballard forecast zone
Reported by
ASOS
Coordinates
37.058, -88.999 (the zone’s center; the record gives no point)

Heat, Carlisle

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Carlisle forecast zone
Reported by
ASOS
Coordinates
36.853, -88.971 (the zone’s center; the record gives no point)

Heat, Hickman

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Hickman forecast zone
Reported by
ASOS
Coordinates
36.678, -88.976 (the zone’s center; the record gives no point)

Heat, Fulton

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Fulton forecast zone
Reported by
ASOS
Coordinates
36.554, -89.188 (the zone’s center; the record gives no point)

Heat, McCracken

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
McCracken forecast zone
Reported by
ASOS
Coordinates
37.054, -88.713 (the zone’s center; the record gives no point)

Heat, Graves

When
July 29, 11:00 AM CST to July 31, 5:00 PM CST
Where
Graves forecast zone
Reported by
ASOS
Coordinates
36.723, -88.651 (the zone’s center; the record gives no point)

Heat, Livingston

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Livingston forecast zone
Reported by
ASOS
Coordinates
37.210, -88.354 (the zone’s center; the record gives no point)

Heat, Lyon

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Lyon forecast zone
Reported by
ASOS
Coordinates
37.019, -88.083 (the zone’s center; the record gives no point)

Heat, Marshall

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Marshall forecast zone
Reported by
ASOS
Coordinates
36.884, -88.329 (the zone’s center; the record gives no point)

Heat, Calloway

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Calloway forecast zone
Reported by
Mesonet
Coordinates
36.621, -88.272 (the zone’s center; the record gives no point)

Heat, Crittenden

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Crittenden forecast zone
Reported by
Mesonet
Coordinates
37.353, -88.097 (the zone’s center; the record gives no point)

Heat, Caldwell

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Caldwell forecast zone
Reported by
Mesonet
Coordinates
37.145, -87.868 (the zone’s center; the record gives no point)

Heat, Trigg

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Trigg forecast zone
Reported by
Mesonet
Coordinates
36.806, -87.873 (the zone’s center; the record gives no point)

Heat, Union

When
July 31, 11:00 AM CST to 5:00 PM CST
Where
Union forecast zone
Reported by
Mesonet
Coordinates
37.659, -87.945 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247269, 247271, 247272, 247275, 247276, 247278, 247279, 247281, 247282, 247284, 247286, 247287, 247288, 247289.